Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 39, NWS Los Angeles, CA

March 30, 2011

NWS Los Angeles, CA issued this small craft advisory at Mar 30, 2011, 2:47 AM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2011, 2:47 AM PDT (09:47 UTC)
Expired
Mar 30, 2011, 8:20 PM PDT
In force
18 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WHUS76 KLOX 300947
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
247 AM PDT WED MAR 30 2011

PZZ670-673-676-301800-
/O.CAN.KLOX.GL.W.0008.000000T0000Z-110330T1600Z/
/O.NEW.KLOX.SC.Y.0039.110330T0947Z-110330T2200Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
247 AM PDT WED MAR 30 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTH TO NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS. WINDS WILL DIMINISH LATER THIS AFTERNOON TO BELOW WIND
  ADVISORY THRESHOLDS. 

* SEAS: HAZARDOUS SEAS BETWEEN 10 AND 12 FEET WITH A DOMINANT
  PERIOD OF 12 SECONDS WILL OCCUR THROUGH THIS MORNING...THEN
  LOWER TO 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
3 follow-up statements
797 
WHUS76 KLOX 301558
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
858 AM PDT WED MAR 30 2011

PZZ670-673-310000-
/O.EXT.KLOX.SC.Y.0039.000000T0000Z-110331T0400Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
858 AM PDT WED MAR 30 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: NORTH TO NORTHWEST WINDS 10 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS WILL CONTINUE UNTIL EARLY THIS EVENING...THEN SHIFT TO THE
  NORTHEAST AND WEAKEN. THE STRONGEST WINDS WILL BE BEYOND 10
  MILES FROM SHORE...AND AROUND POINT CONCEPTION. 

* SEAS: OCCASIONALLY STEEP SEAS BETWEEN 7 AND 10 FEET WILL
  GRADUALLY SUBSIDE TO 6 TO 8 FEET BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-302200-
/O.CON.KLOX.SC.Y.0039.000000T0000Z-110330T2200Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
858 AM PDT WED MAR 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS: NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
  WILL CONTINUE THROUGH THIS AFTERNOON THEN WEAKEN. THE STRONGEST
  WINDS WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND.

* SEAS: OCCASIONALLY STEEP SEAS BETWEEN 8 AND 10 FEET WILL SLOWLY
  SUBSIDE TO 6 TO 8 FEET BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RK

HTTP://WWW.WEATHER.GOV/LOSANGELES
976 
WHUS76 KLOX 302158
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
258 PM PDT WED MAR 30 2011

PZZ676-302300-
/O.EXP.KLOX.SC.Y.0039.000000T0000Z-110330T2200Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
258 PM PDT WED MAR 30 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON.

THE GUSTY NORTHWEST WINDS FROM EARLIER HAVE WEAKENED...AND WILL
CONTINUE TO WEAKEN THROUGH THE REST OF THE NIGHT.

$$

PZZ670-673-310400-
/O.CON.KLOX.SC.Y.0039.000000T0000Z-110331T0400Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
258 PM PDT WED MAR 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: NORTH TO NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCAL GUSTS
  TO 30 KNOTS WILL CONTINUE UNTIL EARLY THIS EVENING...THEN SHIFT
  TO THE NORTHEAST AND WEAKEN. THE STRONGEST WINDS WILL BE AROUND
  POINT CONCEPTION.

* SEAS: OCCASIONALLY STEEP SEAS BETWEEN 7 AND 10 FEET WILL 
  GRADUALLY SUBSIDE TO 6 TO 8 FEET BY TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

KITTELL

HTTP://WWW.WEATHER.GOV/LOSANGELES
534 
WHUS76 KLOX 310320
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
820 PM PDT WED MAR 30 2011

PZZ670-673-310430-
/O.CAN.KLOX.SC.Y.0039.000000T0000Z-110331T0400Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
820 PM PDT WED MAR 30 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

$$

RAT

HTTP://WWW.WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 2:30 AM PDT, 17 minutes earlier.

Area forecast discussion, Mar 30, 2:30 AM PDT, 17 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 AM PDT WED MAR 30 2011

.SYNOPSIS...

A WEAK TO MODERATE SANTA ANA CONDITION WILL DEVELOP TODAY THROUGH
THURSDAY. GUSTY NORTHEASTERLY CANYON WINDS AND VERY WARM TEMPERATURES
ARE EXPECTED...ESPECIALLY ON THURSDAY. FOR FRIDAY THROUGH THE WEEKEND
A COOLER ONSHORE FLOW WILL RETURN TO THE AREA. EARLY NEXT WEEK...WEAK
SANTA ANA WINDS WILL BRING ANOTHER ROUND OF WARM TEMPERATURES.

&&

.SHORT TERM (TODAY-FRI)...OVERALL...00Z MODELS IN GOOD SYNOPTIC
AGREEMENT. AT UPPER LEVELS...RIDGE WILL CONTINUE TO BUILD ACROSS
THE AREA TODAY AND THURSDAY...PEAKING AT AROUND 584 DM THURSDAY
AFTERNOON...THEN THE RIDGE WILL WEAKEN AND MOVE EASTWARD ON FRIDAY.
NEAR THE SURFACE...A WEAK TO MODERATE OFFSHORE FLOW PATTERN WILL
CONTINUE THROUGH THURSDAY...THEN TURN ONSHORE ON FRIDAY.

WITH THIS PATTERN...MAIN ISSUE WILL BE WINDS AND TEMPS. AS FOR
WINDS...CURRENTLY DECENT NORTHERLY WINDS ARE BLOWING ACROSS THE
SBA/VTU/LAX MOUNTAINS...AND ARE FILTERING INTO THE SANTA CLARITA
VALLEY. FOR TONIGHT AND THURSDAY...THE WINDS WILL TURN TO THE
NORTHEAST WITH THE FOCUS ACROSS VTU/LAX COUNTIES. AT THIS TIME...
THE NORTHEAST WINDS TONIGHT SHOULD BE ABLE TO REACH ADVISORY LEVELS
ACROSS THE VALLEY AREAS DUE TO GOOD GRADIENTS AND DECENT UPPER
SUPPORT. WITH MORNING FORECAST...WILL CONTINUE WITH ADVISORY FOR
VTU/LAX MOUNTAINS THRU THURSDAY AFTERNOON...AND SOUTHERN SANTA
BARBARA COUNTY THRU 10 AM THIS MORNING. WILL EXTEND THE ADVISORY
FOR THE SANTA CLARITA VALLEY/SANTA MONICA MOUNTAINS THRU THURSDAY
AFTERNOON. IN ADDITION...WILL ISSUE AN ADVISORY FOR THE VENTURA
VALLEYS AND SAN FERNANDO VALLEY. THE OFFSHORE WINDS SHOULD BEGIN
TO DIMINISH RATHER QUICKLY THURDAY AFTERNOON/EVENING.

AS FOR TEMPS...THE COMBO OF OFFSHORE FLOW AND STRONG UPPER LEVEL
RIDGE WILL PRODUCE SOME VERY WARM TEMPS TODAY AND ESPECIALLY
THURSDAY. IN FACT...ON THURSDAY SOME VALLEY AREAS SHOULD BE ABLE
TO CLIMB INTO THE LOWER 90S. ON FRIDAY...THERE WILL BE SOME
SIGNIFICANT COOLING WEST OF THE MOUNTAINS AS RIDGE WEAKENS AND
ONSHORE FLOW RETURNS...BUT WILL STILL BE A FEW DEGREES ABOVE
SEASONAL NORMS.

AS FOR CLOUDS...SCATTERED HIGH CLOUDS SHOULD DIMINISH LATER TODAY
WITH A GENERAL CLEAR SKY EXPECTED THIS AFTERNOON THRU FRIDAY. THE
OFFSHORE FLOW IS ONCE AGAIN PRODUCE SOME CLOUDS ACROSS INTERIOR
SECTIONS THIS MORNING...BUT THESE CLOUDS SHOULD DISSIPATE BY THIS
AFTERNOON.

.LONG TERM (SAT-TUE)...NOT MUCH CHANGE TO THE FORECAST REASONING FOR
THE EXTENDED. THROUGH SUNDAY...GFS AND ECMWF ARE IN PRETTY GOOD
AGREEMENT...DEVELOPING UPPER LEVEL TROUGH OVER THE WEST COAST WITH A
RETURN OF DECENT ONSHORE FLOW. THIS WILL RESULT IN PARTLY CLOUDY
SKIES ALONG WITH A RETURN OF SOME STRATUS FOR THE COAST AND VALLEY
AREAS. FOR SATURDAY AND SUNDAY...TEMPS WILL BE NOTICEABLY COOLER
NEAR OR SLIGHTLY BELOW SEASONAL NORMS. MOISTURE IS RATHER LIMITED
WITH THIS TROUGH...SO NO MEASURABLE RAIN IS ANTICIPATED.

FOR MONDAY AND TUESDAY...MODELS DEVELOP A WEAK UPPER LOW OVER THE
EASTERN PACIFIC. THE ECMWF KEEPS THIS FEATURE SPINNING WELL OFFSHORE
THRU TUESDAY WHILE THE GFS TRIES TO CREEP IT TOWARDS THE COAST.
EITHER SOLUTION WILL RESULT IN A WEAK OFFSHORE PATTERN ACROSS THE
AREA WHICH WILL HELP TEMPS REBOUND TO ABOVE NORMAL LEVELS ON MONDAY
AND TUESDAY...AND PRODUCE SOME CANYON WINDS. AS FOR CLOUDS...EXPECT
MOSTLY CLEAR SKIES MONDAY AND TUESDAY...ALTHOUGH THERE COULD BE SOME
INCREASE IN HIGH CLOUDS ON TUESDAY.

&&

.AVIATION...WILL BE UPDATED WITH THE 12Z TAF PACKAGE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...THOMPSON
AVIATION...KAPLAN
SYNOPSIS...RAT

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 29, 10:07 PM PDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1007 PM PDT TUE MAR 29 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-301300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1007 PM PDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT

GUSTY NORTHERLY WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTHWEST
CALIFORNIA TONIGHT. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW
THE SANTA YNEZ RANGE IN SOUTHERN SANTA BARBARA COUNTY AND THROUGH
THE INTERSTATE 5 CORRIDOR. ACROSS THE OUTER COASTAL WATERS...GALE
FORCE WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE
THROUGH WEDNESDAY MORNING. GUSTS BETWEEN 35 AND 40 KNOTS WILL BE
POSSIBLE.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

GUSTY NORTHERLY WINDS WILL CONTINUE THROUGHOUT THE DAY
WEDNESDAY...AND SHIFT TO A MORE NORTHEASTERLY DIRECTION BY THE
AFTERNOON. THESE NORTHEAST WINDS WILL PRODUCE A VERY WARM DAY ON
THURSDAY WITH TEMPERATURES WELL ABOVE SEASONAL NORMALS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.